Alert archive / Oregon / Winter Storm Warnings in 2006
Winter Storm Warning 6, NWS Medford, OR
NWS Medford, OR issued this winter storm warning at Mar 1, 2006, 3:39 AM PST for 4 counties in Oregon; Siskiyou County, California. It took effect at Mar 1, 2006, 6:00 PM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 1, 2006, 3:39 AM PST (11:39 UTC)
- In effect from
- Mar 1, 2006, 6:00 PM PST
- Expired
- Mar 2, 2006, 3:50 AM PST
- In force
- 10 hr
- Issued by
- NWS Medford, OR
Counties Siskiyou County, CA, Curry County, OR, Jackson County, OR, Josephine County, OR, Klamath County, OR
The radar
The Medford radar (KMAX), 31 km from the middle of the area, began a volume at 11:39 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this winter storm warning went out at Mar 1, 3:14 AM PST, 25 minutes earlier.
Area forecast discussion, Mar 1, 3:14 AM PST, 25 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEDFORD OR
314 AM PST WED MAR 1 2006
.DISCUSSION...MODELS CONTINUE ON TRACK WITH WITH THE TIMING OF THE
NEXT SEVERAL SYSTEMS...WITH SOME VARIATION ON STRENGTH. BOTH THE
GFS AND NAM HAVE BACKED OFF ON THE 80+KT WING AT 850 MB TODAY ALONG
THE COAST...BUT WITH 65 TO 75 KT...EVEN WITH THE DIRECTION BEING
SOUTH...THE COAST MAINLY SOUTH OF BANDON SHOULD STILL REACH HIGH
WIND WARNING CRITERIA AS SHOWERS TRANSLATE SOME OF THESE WINDS DOWN
TO THE SURFACE. MODELS ARE BACKING THIS SYSTEMS TIMING BACK A BIT...
WITH BEST PRECIP NOT COMING WELL INLAND UNTIL LATE THIS AFTERNOON.
RDD-MFR GRADIENT OF 8MB WITH 700 MB WINDS WELL IN EXCESS OF 50KT
FROM THE SOUTH SUPPORT A HIGH WIND WARNING FOR THE SHASTA VALLEY
TODAY AS WELL...BUT WITH MODEL SOUNDINGS NOT SHOWING AN INVERSION
AT 700 MB WILL KEEP WINDS BELOW ADVISORY FOR THE ROGUE VALLEY. NEXT
CONSIDERATION FOR TODAY...PRECIP AND SNOW. COLD AIR IS ALREADY
BEING ENTRAINED INTO THE SOUTHERLY FLOW ON FIRST BAND OF CLOUDS
COMING ONSHORE THIS MORNING WITH LIGHTNING ACTIVITY SHOWING ON THE
LINE. AS COLD POOL ALOFT MOVES INTO THE REGION LATE THIS AFTERNOON
SNOW LEVELS WILL RANGE FROM 2000 FEET JUST INLAND FROM THE COAST TO
3500 FEET ALONG THE CASCADES BY LATE THIS EVENING. WITH BRAD AREA
OF DIVERGENCE ALOFT AND SW SURFACE TO 700 MB STRONG FROM THE SW
PROVIDING STRONG OROGRAPHIC LIFT...FEEL THE ETA12 QPF VALUE ARE
VERY REASONABLE...ESPECIALLY LOOKING AT THE QPF TOTALS FROM THE LAST
SYSTEM TO COME THROUGH THE REGION.
.EXTENDED DISCUSSION
THE WET AND WINDY PATTERN WILL CONTINUE THROUGH THE EXTENDED PERIOD
WITH A STRONG UPPER TROUGH REMAINING OFFSHORE THROUGH THE PERIOD. A
COLD FRONT WILL APPROACH THE COAST SATURDAY...BUT IT WILL STALL
ALONG THE COAST FOR A WHILE BEFORE IT FINALLY MOVES INLAND SUNDAY
EVENING. ANOTHER WEAKER FRONT WILL FOLLOW IT ONSHORE MONDAY NIGHT.
&&
.AVIATION...BRIEF PERIOD OF VFR BEFORE THE NEXT SYSTEM
MOVES INTO THE COAST THIS MORNING BRINING WIDESPREAD MVFR...STRONG
WINDS...AND RAIN. INLAND VFR CONDITIONS WITH BROKEN TO OVERCAST MID
CLOUDS THIS MORNING WITH AREAS OF MVFR SPREADING INLAND OVER THE WEST
SIDE THIS AFTERNOON.
&&
WATCHES/WARNINGS/ADVISORIES...
OR...SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS...FLORENCE TO
CA BORDER 0-60 NM THROUGH SATURDAY AFTERNOON.
GALE WARNING THROUGH 7AM...FLORENCE TO CA BORDER 0-60 NM.
STORM WARNING 7AM THROUGH THIS AFTERNOON...FLORENCE TO CA
BORDER 0-60 NM.
HIGH WIND WARNING...SOUTH CENTRAL AND CURRY COUNTY COAST THROUGH
THIS EVENING.
WINTER STORM WARNING 6 PM THROUGH NOON THURSDAY...OR ZONES 24
AND 28.
CA...WINTER STORM WARNING 6 PM THROUGH NOON THURSDAY...CA ZONES
80 > 83.
HIGH WIND WARNING FOR THE SHASTA VALLEY NOON THROUGH
MIDNIGHT...ZONE 081.
SMALL CRAFT ADVISORY FOR HAZARDOUS SEAS THROUGH SATURDAY
AFTERNOON...OR BORDER TO PT ST GEORGE 0-60 NM.
GALE WARNING THROUGH 7AM...OR BORDER TO PT ST GEORGE 0-60 NM.
STORM WARNING 7AM THROUGH THIS AFTERNOON...OR BORDER TO PT ST
GEORGE 0-60 NM.
ALSO VISIT THE NWS ON THE WEB AT WWW.WEATHER.GOV/MEDFORD
SVENHazardous weather outlook, Feb 28, 4:28 PM PST, 11 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEDFORD OR 428 PM PST TUE FEB 28 2006 PZZ350-353-356-011400- CAPE ARAGO TO FLORENCE, OR WESTWARD 20 NM- CAPE BLANCO TO CAPE ARAGO, OR WESTWARD 20 NM- PT. ST. GEORGE, CA TO CAPE BLANCO, OR WESTWARD 20 NM- 542 AM PST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY GALE WARNING IN EFFECT FROM THIS EVENING. SEE COASTAL WATERS FORECAST FOR DETAILS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY GALE WARNING CONTINUES THROUGH WEDNESDAY MORNING. STORM FORCE WINDS EXPECTED WEDNESDAY AFTERNOON. ORZ021-022-024-011400- CURRY COUNTY COAST-SOUTH CENTRAL OREGON COAST-EASTERN CURRY COUNTY AND JOSEPHINE COUNTY 542 AM PST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HIGH WIND WARNING...SOUTH CENTRAL AND CURRY COUNTY COAST WEDNESDAY MORNING THROUGH WEDNESDAY EVENING WINTER STORM WATCH WEDNESDAY EVENING THROUGH THURSDAY MORNING ABOVE 1500 FEET CAZ080-082-083-011400- NORTH CENTRAL AND SOUTHEAST SISKIYOU COUNTY- SOUTH CENTRAL SISKIYOU COUNTY-WESTERN SISKIYOU COUNTY- 542 AM PST TUE FEB 28 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN OREGON AND NORTHERN CALIFORNIA .DAY ONE...TODAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY WINTER STORM WATCH IN EFFECT FROM WEDNESDAY AFTERNOON THROUGH LATE WEDNESDAY NIGHT ABOVE 3000 FEET. SEE WINTER WEATHER MESSAGE FOR DETAILS. WIND ADVISORY FOR THE SHASTA VALLEY...WEDNESDAY AFTERNOON THROUGH WEDNESDAY EVENING BUNKER
The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 1, 4:05 AM PST | Wind Advisory | MFR | Jackson | 18 hr |
| Mar 1, 2:36 PM PST | Snow Advisory | MFR | Jackson, Josephine, Klamath | 13 hr |
Nearby
Winter Storm Warnings in Oregon, 2006Winter Storm Warnings in California, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive.